Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Parkinson's Disease

Sinemet: Cause of Diarrhea and Vomiting?



My mother was diagnosed with parkinsonism due to multiple tia`s 1 1/2 years ago. She was put on Siemet low dosage and evenually increased dosage three times a day. But she started having diarrhes and vomiting within 1 hour after meals quite severly.She also has dementia and has no reality.We have been decreasing her Siemet gradualy over the last 3 months to see if this will get rid of her problems, which also include stomach pains. Getting her to a doctor is very difficult these days. Could the Sinemet be causing her symptoms?


It is possible that Sinemet could be causing the gastrointestinal upset, and the trial of lowering the dose is a good way to tell if it resolves. This forum is not intended for individual advice, and I suggest you discuss this further with the treating physician.

For more information:

Go to the Parkinson's Disease health topic, where you can:

Response by:

Punit  Agrawal, DO Punit Agrawal, DO
Assistant Professor of Neurology
College of Medicine
The Ohio State University